GLENDALE (CNS) - A Glendale mother was arrested today for suspicion of child endangerment and possession of controlled substances after her months- old baby boy had to be hospitalized twice and given Narcan to offset opioid ingestion.
Glendale police officers were called about noon Wednesday to a home in the 400 block of West Dryden Street on reports of a child not breathing, police said. Glendale Fire Department units were at the scene preparing to take the baby boy -- described as ``under the age of one year old'' -- to a hospital.
During transport, paramedics determined the baby ``demonstrated signs indicative of narcotics ingestion'' and gave him Narcan.
``The baby responded immediately to the Narcan, indicating that opioids were ingested,'' according to the GPD. ``Shortly after the baby and mother arrived at the hospital, the mother refused to allow medical personnel to attend to the child and quickly left the hospital with the child against doctor's orders.''
Fire department personnel and GPD officers later went back to the residence, concerned the baby would suffer a second overdose once the Narcan wore off. Upon arrival, the units noticed the baby appeared lethargic in a crib and immediately took the child back to the hospital. It was unclear if anyone else lived in the home.
Paramedics had to administer another dose of Narcan to the baby during the second trip to the emergency room.
An officer took the baby, in stable condition, into protective custody following the second incident. The baby's mother was arrested for child endangerment and possessing controlled substances. Her name and age were not immediately released.
An investigation into the overdose was ongoing.